Alert archive / Texas / Red Flag Warnings in 2011

Red Flag Warning 18, NWS Amarillo, TX

April 14, 201119 counties in Texas; Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this red flag warning at Apr 14, 2011, 3:49 PM CDT for 19 counties in Texas; Cimarron County, Texas County, Oklahoma. It took effect at Apr 15, 2011, 11:00 AM CDT. It was in force for 10 hr. 7 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 14, 2011, 3:49 PM CDT (20:49 UTC)
In effect from
Apr 15, 2011, 11:00 AM CDT
Expired
Apr 15, 2011, 9:00 PM CDT
In force
10 hr
Issued by
NWS Amarillo, TX
All 21 counties

Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX

What was reported inside it

TimeReportWhereRemark
Apr 15, 11:25 AM CDTNON-TSTM WND GST 691 Ene Mclean, TX
Apr 15, 11:30 AM CDTNON-TSTM WND GST 692 W Guymon, OK
Apr 15, 1:01 PM CDTNON-TSTM WND GST 586 Ene Amarillo, TX
Apr 15, 1:07 PM CDTNON-TSTM WND GST 615 Nnw Pampa, TX
Apr 15, 1:11 PM CDTNON-TSTM WND GST 6126 Nw Miami, TX
Apr 15, 1:35 PM CDTNON-TSTM WND GST 632 Ese Pampa, TX
Apr 15, 3:15 PM CDTNON-TSTM WND GST 643 Ene Perryton, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 8.8 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2011-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2011-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -42 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4061 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
-42 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

529 
WWUS84 KAMA 142049
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
349 PM CDT THU APR 14 2011

TXZ005-142200-
/O.CAN.KAMA.FW.A.0018.110415T1500Z-110416T0000Z/
LIPSCOMB-
349 PM CDT THU APR 14 2011

...FIRE WEATHER WATCH FOR FRIDAY IS CANCELLED FOR STRONG WINDS AND
LOW RELATIVE HUMIDITY FOR LIPSCOMB COUNTY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE FIRE
WEATHER WATCH THAT WAS IN EFFECT FOR FRIDAY FOR LIPSCOMB COUNTY.

RELATIVE HUMIDITIES ARE EXPECTED TO REMAIN ABOVE 15 PERCENT ON
FRIDAY. THEREFORE...THE FIRE WEATHER WATCH HAS BEEN CANCELLED.
HOWEVER...VERY STRONG WINDS ARE STILL EXPECTED ON FRIDAY. 

$$

TXZ001-006>020-150900-
/O.UPG.KAMA.FW.A.0018.110415T1500Z-110416T0000Z/
/O.NEW.KAMA.FW.W.0018.110415T1600Z-110416T0200Z/
/O.CON.KAMA.FW.W.0017.000000T0000Z-110415T0200Z/
DALLAM-HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-
CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-
COLLINGSWORTH-
349 PM CDT THU APR 14 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE TEXAS PANHANDLE
EXCLUDING FAR NORTH CENTRAL AND NORTHEAST AREAS...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM CDT FRIDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE CENTRAL AND WESTERN
OKLAHOMA PANHANDLE AND ALL BUT THE EXTREME NORTHEAST TEXAS PANHANDLE...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM CDT FRIDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE CENTRAL AND WESTERN
OKLAHOMA PANHANDLE AND ALL BUT THE EXTREME NORTHEAST TEXAS PANHANDLE.
THE FIRE WEATHER WATCH FOR FRIDAY IS NO LONGER IN EFFECT. A RED FLAG
WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR STRONG
WINDS AND LOW RELATIVE HUMIDITY FOR THE TEXAS PANHANDLE EXCLUDING FAR
NORTH CENTRAL AND NORTHEAST AREAS.

* AFFECTED AREA: IN TEXAS...DALLAM...HARTLEY...MOORE...
  HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM...POTTER...CARSON... 
  GRAY...WHEELER...DEAF SMITH...RANDALL...ARMSTRONG...DONLEY... 
  COLLINGSWORTH. 

* WIND: WEST TO NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45
  MPH CAN BE EXPECTED THROUGH THE LATE AFTERNOON. THE WINDS WILL TURN
  NORTHWEST TO NORTHERLY EARLY THIS EVENING BEHIND A COLD FRONT. ON
  FRIDAY...NORTH TO NORTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS AS
  HIGH AS 60 TO 70 MPH WILL BE POSSIBLE FROM EARLY MORNING THROUGH
  EARLY EVENING.

* HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES BETWEEN 8 AND 15 PERCENT
  ARE EXPECTED BOTH TODAY AND FRIDAY.

* TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH
  EARLY THIS EVENING. CRITICAL FIRE WEATHER CONDITIONS WILL REDEVELOP
  BY LATE FRIDAY MORNING...AND CONTINUE INTO EARLY FRIDAY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID ACTIVITIES
THAT PROMOTE OPEN FLAMES AND SPARKS.

&&

$$

OKZ001-002-TXZ002>004-150900-
/O.UPG.KAMA.FW.A.0018.110415T1500Z-110416T0000Z/
/O.NEW.KAMA.FW.W.0018.110415T1600Z-110416T0200Z/
CIMARRON-TEXAS-SHERMAN-HANSFORD-OCHILTREE-
349 PM CDT THU APR 14 2011

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM CDT FRIDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE CENTRAL AND WESTERN
OKLAHOMA PANHANDLE AND ALL BUT THE EXTREME NORTHEAST TEXAS PANHANDLE...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM CDT FRIDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE CENTRAL AND WESTERN
OKLAHOMA PANHANDLE AND ALL BUT THE EXTREME NORTHEAST TEXAS PANHANDLE.
THE FIRE WEATHER WATCH FOR FRIDAY IS NO LONGER IN EFFECT.

* AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS. IN TEXAS...
  SHERMAN...HANSFORD...OCHILTREE. 

* WIND: NORTH TO NORTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS AS HIGH
  AS 60 TO 70 MPH WILL BE POSSIBLE FROM EARLY FRIDAY MORNING THROUGH
  EARLY FRIDAY EVENING.

* HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES BETWEEN 8 AND 15 PERCENT
  ARE EXPECTED FRIDAY.

* TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP BY LATE
  FRIDAY MORNING...AND CONTINUE INTO EARLY FRIDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID ACTIVITIES
THAT PROMOTE OPEN FLAMES AND SPARKS.

&&

$$

KB

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/AMA
3 follow-up statements
906 
WWUS84 KAMA 150004 AAA
RFWAMA

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
704 PM CDT THU APR 14 2011

TXZ001-006>020-151215-
/O.CAN.KAMA.FW.W.0017.000000T0000Z-110415T0200Z/
/O.CON.KAMA.FW.W.0018.110415T1600Z-110416T0200Z/
DALLAM-HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-
CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-
COLLINGSWORTH-
704 PM CDT THU APR 14 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM CDT
FRIDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE CENTRAL AND
WESTERN OKLAHOMA PANHANDLE AND ALL BUT THE EXTREME NORTHEAST TEXAS
PANHANDLE... 
...RED FLAG WARNING IS CANCELLED FOR ALL OF THE TEXAS PANHANDLE
EXCEPT THE NORTH CENTRAL AND NORTHEAST SECTIONS...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE RED
FLAG WARNING FOR ALL OF THE TEXAS PANHANDLE EXCEPT THE NORTH CENTRAL
AND NORTHEAST SECTIONS. A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9
PM CDT FRIDAY DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR THE
WESTERN AND CENTRAL OKLAHOMA PANHANDLE AND ALL BUT THE EXTREME
NORTHEAST TEXAS PANHANDLE.

* AFFECTED AREA: IN TEXAS...DALLAM...HARTLEY...MOORE...
  HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM...POTTER...CARSON... 
  GRAY...WHEELER...DEAF SMITH...RANDALL...ARMSTRONG...DONLEY... 
  COLLINGSWORTH. 

* WIND: ON FRIDAY...NORTH TO NORTHWEST WINDS OF 35 TO 45 MPH WITH
  GUSTS AS HIGH AS 60 TO 70 MPH WILL BE POSSIBLE FROM EARLY MORNING
  THROUGH EARLY EVENING.

* HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES BETWEEN 5 AND 15 PERCENT
  ARE EXPECTED FRIDAY.

* TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP BY LATE
  FRIDAY MORNING...AND CONTINUE INTO EARLY FRIDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY
BECOME DANGEROUS WIND-DRIVEN WILDFIRES.

&&

$$

OKZ001-002-TXZ002>004-151215-
/O.CON.KAMA.FW.W.0018.110415T1600Z-110416T0200Z/
CIMARRON-TEXAS-SHERMAN-HANSFORD-OCHILTREE-
704 PM CDT THU APR 14 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM CDT
FRIDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE CENTRAL
AND WESTERN OKLAHOMA PANHANDLE AND ALL BUT THE EXTREME NORTHEAST
TEXAS PANHANDLE...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM CDT
FRIDAY DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR THE
WESTERN AND CENTRAL OKLAHOMA PANHANDLE AND ALL BUT THE EXTREME
NORTHEAST TEXAS PANHANDLE.

* AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS. IN TEXAS...
  SHERMAN...HANSFORD...OCHILTREE. 

* WIND: NORTH TO NORTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS AS
  HIGH AS 60 TO 70 MPH WILL BE POSSIBLE FROM EARLY FRIDAY 
  MORNING THROUGH EARLY FRIDAY EVENING. 

* HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES BETWEEN 5 AND 15 PERCENT
  ARE EXPECTED FRIDAY.

* TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP BY LATE 
  FRIDAY MORNING...AND CONTINUE INTO EARLY FRIDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY
BECOME DANGEROUS WIND-DRIVEN WILDFIRES.

&&

$$

SCHNEIDER

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/AMA
850 
WWUS84 KAMA 151057
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
557 AM CDT FRI APR 15 2011

OKZ001-002-TXZ001>004-006>020-152100-
/O.CON.KAMA.FW.W.0018.110415T1600Z-110416T0200Z/
CIMARRON-TEXAS-DALLAM-SHERMAN-HANSFORD-OCHILTREE-HARTLEY-MOORE-
HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-GRAY-WHEELER-
DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
557 AM CDT FRI APR 15 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY
VALUES FOR THE WESTERN AND CENTRAL OKLAHOMA PANHANDLE AND ALL BUT THE
EXTREME NORTHEAST TEXAS PANHANDLE...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM
CDT THIS EVENING FOR THE WESTERN AND CENTRAL OKLAHOMA PANHANDLE AND
ALL BUT THE EXTREME NORTHEAST TEXAS PANHANDLE DUE TO STRONG WINDS AND
LOW RELATIVE HUMIDITY VALUES.

* AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS. IN TEXAS...
  DALLAM...SHERMAN...HANSFORD...OCHILTREE...HARTLEY...MOORE... 
  HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM...POTTER...CARSON... 
  GRAY...WHEELER...DEAF SMITH...RANDALL...ARMSTRONG...DONLEY... 
  COLLINGSWORTH. 

* WIND: NORTHWEST TO NORTH WINDS OF 30 TO 45 MPH WITH GUSTS AS HIGH
  AS 60 TO 70 MPH WILL BE POSSIBLE TODAY. THESE WINDS ARE THEN
  FORECAST TO DIMINISH ACROSS THE AREA BY SUNSET THIS EVENING.

* HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL TO
  AROUND 10 TO 15 PERCENT DURING THE AFTERNOON HOURS.

* TIMING: CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER CONDITIONS WILL
  DEVELOP BY LATE THIS MORNING AND CONTINUE UNTIL AROUND SUNSET THIS
  EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY
BECOME DANGEROUS WIND DRIVEN WILDFIRES.

&&

$$

ANDRADE

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/AMA
327 
WWUS84 KAMA 152034
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
334 PM CDT FRI APR 15 2011

OKZ001-002-TXZ001>004-006>020-160200-
/O.CON.KAMA.FW.W.0018.000000T0000Z-110416T0200Z/
CIMARRON-TEXAS-DALLAM-SHERMAN-HANSFORD-OCHILTREE-HARTLEY-MOORE-
HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-GRAY-WHEELER-
DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
334 PM CDT FRI APR 15 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES FOR THE WESTERN
AND CENTRAL OKLAHOMA PANHANDLE AND ALL BUT THE EXTREME NORTHEAST
TEXAS PANHANDLE...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING 
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES FOR THE WESTERN
AND CENTRAL OKLAHOMA PANHANDLE AND ALL BUT THE EXTREME NORTHEAST
TEXAS PANHANDLE.

* AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS. IN TEXAS... 
  DALLAM...SHERMAN...HANSFORD...OCHILTREE...HARTLEY...MOORE... 
  HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM...POTTER...CARSON... 
  GRAY...WHEELER...DEAF SMITH...RANDALL...ARMSTRONG...DONLEY... 
  COLLINGSWORTH.

* WIND: NORTHWEST TO NORTH WINDS OF 30 TO 40 MPH WITH GUSTS AS HIGH
  AS 60 MPH WILL CONTINUE THIS EVENING. THESE WINDS ARE THEN FORECAST
  TO DIMINISH ACROSS THE AREA BY SUNSET.

* HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES WILL BE IN THE 10 TO 15
  PERCENT RANGE THROUGH THE EARLY EVENING.

* TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE UNTIL
  AROUND SUNSET THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY
BECOME DANGEROUS WIND DRIVEN WILDFIRES.

&&

$$

GOEHRING

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/AMA

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Apr 14, 1:05 PM CDT, 2 hours 44 minutes earlier.

Area forecast discussion, Apr 14, 1:05 PM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
105 PM CDT THU APR 14 2011

.AVIATION...
WIND WILL CONTINUE TO BE THE MAIN AVIATION HAZARD OVER THE NEXT 24
HOURS. INTENSE LOW PRESSURE SYSTEM WILL BRING ABOUT STRONG WNW WINDS
AT THE TERMINALS THROUGH THIS AFTERNOON BEFORE A COLD FRONT MOVES
THROUGH THE AREA. AWW FOR KAMA WILL CONTINUE AS 40 KNOT GUSTS HAVE
ALL READY OCCURRED AND SHOULD PERSIST INTO THE EARLY AFTERNOON. WILL
NOT MENTION ANY TSRA REMARKS AT GUY DUE TO LOW CONFIDENCE OF
OCCURRENCE. ALSO WILL REFRAIN FROM ADDING BLDU AND VSBY RESTRICTIONS
AT AMA. NW WINDS MAY SUBSIDE INITIALLY WITH THE COLD FRONT EARLY THIS
EVENING...BUT SHOULD INCREASE AGAIN BETWEEN 06Z AND 08Z. NORTHWEST
WINDS INCREASE SUBSTANTIALLY BY FRIDAY MORNING...ESPECIALLY AT
AMA/GUY AS PRESSURE GRADIENT STRENGTHENS AND CORE OF MID LEVEL SPEED
MAX PASSES BY. SUSTAINED WIND SPEEDS BETWEEN 30 AND 35 KNOTS WILL BE
POSSIBLE...WITH GUSTS BETWEEN 40 AND 45 KNOTS. WILL COMMENT THAT
THERE MAY BE ROOM TO GO EVEN HIGHER ON THE SPEEDS. ANOTHER AWW FOR
AMA WILL MOST LIKELY BE NEEDED AFTER THE CURRENT ONE IS EXPIRED OR
CANCELLED EARLY. CLOUD COVER SHOULD BE LIMITED TO SOME MID AND HIGH
LEVEL CLOUDS THROUGH 06Z WITH CLEAR SKIES THEREAFTER. VFR FORECAST
CONTINUES THE NEXT 24 HOURS.

TAB

&&

.PREV DISCUSSION... /ISSUED 1046 AM CDT THU APR 14 2011/

..VERY WINDY AND EXTREMELY CRITICAL FIRE WEATHER CONDITIONS
EXPECTED BETWEEN 11 AM AND 9 PM TODAY MAINLY SOUTH OF A CHANNING TO
CLARENDON LINE...

UPDATE...
MADE SMALL ADJUSTMENTS MAINLY TO LOWER SKY COVER THROUGH 4 PM AND TO
PINPOINT LOW CHANCES FOR AFTERNOON SHOWERS AND THUNDERSTORMS NORTH
OF I-40 THIS AFTERNOON.

DISCUSSION...
ONGOING HEADLINES APPEAR TO BE IN GOOD SHAPE AND WILL NOT ALTER AT
THIS TIME.

AM A BIT SKEPTICAL HIGH WINDS OF 40 MPH SUSTAINED/58 MPH GUSTS MAY
NOT RESULT IN HIGH WIND WARNING AREA AS MID LEVEL JET CORE MAY BE
JUST SOUTH OF THE WARNED AREA...CLOSER TO A CLOVIS TO PLAINVIEW
LINE...BUT WILL NOT CHANGE AS HEREFORD REPORTED 36 MPH SUSTAINED WITH
GUSTS UP TO 43 MPH AS OF 1015 AM. STRONGER WINDS WILL MIX DOWN TO THE
SURFACE ONCE TEMPERATURES REACH THE UPPER 50S TO MID 60S...WHICH
SHOULD OCCUR WITHIN THE NEXT HOUR OR TWO.

EXTREMELY CRITICAL FIRE WEATHER CONDITIONS CAN BE EXPECTED SOUTH OF A
CHANNING TO CLARENDON LINE...INCLUDING AMARILLO...11 PM TO 9 PM WHERE
STRONGEST WINDS AND LOWEST HUMIDITY VALUES CAN BE EXPECTED.

SOME MODEL GUIDANCE SUGGEST THAT THE PASSAGE OF A COLD FRONT THIS
AFTERNOON MAY BRING HIGHER HUMIDITY LEVELS AND CAUSE CRITICAL TO
EXTREMELY CRITICAL FIRE WEATHER CONDITIONS TO END WELL BEFORE 9
PM...MOST LIKELY IN THE 3 TO 7 PM...SO WILL CONTINUE TO MONITOR FOR
POSSIBLE EARLY CANCELLATION OF ONGOING RED FLAG WARNING. LIGHTER
WINDS MAY OCCUR BEHIND THIS FRONT AS WELL...WHICH COULD ALLOW FOR
EARLY CANCELLATION OF THE ONGOING HIGH WIND WARNING/WIND ADVISORY.

REGARDING PRECIPITATION CHANCES...LATEST MODELS SUGGESTED DEEPER
MOISTURE...SOME INSTABILITY...LIFT...AND LIGHT QPF MAINLY NORTH OF A
DALHART TO CANADIAN LINE. KEPT 20 TO 30 PERCENT IN THESE AREAS THIS
AFTERNOON AND EVENING. BASED ON LATEST RUC FORECAST LIFTED INDICES
AS LOW AS -5... A FEW STORMS MAY BE STRONG TO MARGINALLY SEVERE WITH
BRIEF GUSTY WINDS UP TO 60 MPH ALONG WITH PERHAPS HAIL UP TO THE SIZE
OF QUARTERS...MAINLY IN THE 1 TO 7 PM TIME FRAME. WILL CLOSE MONITOR.

PRODUCTS HAVE BEEN UPDATED AND WILL BE UPDATED THROUGHOUT THE DAY.

MBS

PREV DISCUSSION... /ISSUED 646 AM CDT THU APR 14 2011/

AVIATION...
WIND WILL BE THE MAIN WX ELEMENT FOR TODAY. VERY TIGHT PRESSURE
GRADIENT ASSOCIATED WITH SURFACE LOW PRESSURE AND CORRESPONDING
APPROACHING VIGOROUS UPPER LEVEL LOW PRESSURE SYSTEM WILL RESULT IN
STRONG WINDS FROM LATE THIS MORNING UNTIL AROUND SUNSET THIS EVENING
AT ALL TAF SITES. EXPECT HIGHEST WINDS TO BE AT KAMA...WHERE AN AWW
WILL BE IN EFFECT TODAY.

ANDRADE

PREV DISCUSSION... /ISSUED 350 AM CDT THU APR 14 2011/

DISCUSSION...
VERY ACTIVE...BUT DRY...WEATHER PATTERN CONTINUES. AT 3 AM CDT...THE
CENTER OF THE SURFACE LOW WAS IN THE SOUTHWESTERN TEXAS PANHANDLE.
THIS LOW SHOULD CONTINUE TO TRACK ACROSS THE SOUTHERN TEXAS PANHANDLE
THROUGH 12Z...BEFORE LIFTING NORTHEAST AS THE UPPER LEVEL LOW TREKS
ACROSS THE HIGH PLAINS. BY THIS AFTERNOON...A SECONDARY COLD FRONT
SHOULD MOVE THROUGH THE PANHANDLES...LIMITING DIURNAL HEATING...AND
BRINGING THE ONE SAVING GRACE FOR FIRE WEATHER CONDITIONS TODAY.
STILL THINK THE CORRIDOR OF STRONGEST WINDS WILL BE SOUTH OF THE
PANHANDLES...BUT HAVE CHANGED MOST OF THE HIGH WIND WATCH IN THE
SOUTHERN TEXAS PANHANDLE TO A HIGH WIND WARNING...AND ISSUED A WIND
ADVISORY IN THE COUNTIES SURROUNDING THE HIGH WIND WARNING. THERE
WILL BE A BRIEF WINDOW OF THE STRONGER MID LEVEL WINDS MIXING DOWN TO
THE SURFACE IN THE PANHANDLES. THE ONE CAVEAT IS THAT IF THE MID
LEVEL LOW DIGS FURTHER SOUTH THAN EXPECTED...THE STRONGEST WIND
CORRIDOR MAY SHIFT EVEN FURTHER SOUTH LEAVING THE PANHANDLES WITH
BREEZY TO WIND ADVISORY CONDITIONS.

BREEZY WINDS WILL CONTINUE THROUGH THE NIGHT TONIGHT...AND WHILE IT
IS UNWELCOME NEWS FOR FIRE WEATHER CONCERNS...IT IS GOOD NEWS FOR
AGRICULTURE CONCERNS AS THE ENHANCED MIXING SHOULD HELP TO KEEP
TEMPERATURES ABOVE FREEZING ACROSS THE PANHANDLES.

FOR TOMORROW...LEFT THE HIGH WIND WATCH AS IS FOR NOW. HOWEVER...THERE
IS A CONCERN THAT THE MID AND UPPER LEVEL TROUGH WILL LIFT NORTHEAST
FASTER THAN THE MODELS SHOW...AS THIS IS A VERY PROGRESSIVE SYSTEM.
IN THAT CASE...THE STRONGEST WINDS WILL SHIFT EAST OF THE REGION
LEAVING MOST OF THE REGION WITH BREEZY CONDITIONS.

ONCE THE SYSTEM LIFTS AWAY FROM THE REGION...WINDS SHOULD DIMINISH
RAPIDLY BY LATE TOMORROW AFTERNOON...SETTING THE STAGE FOR AN
UNSEASONABLY COLD NIGHT TOMORROW NIGHT WITH MOST OF THE REGION IN
DANGER OF SEEING A LATE SEASON FREEZE.

LITTLE AGREEMENT BETWEEN THE GFS AND ECMWF IN THE TIMING AND TRACK OF
THE PARADE OF LOW PRESSURE SYSTEMS EXPECTED NEXT WEEK. THE MOST
SIGNIFICANT OF WHICH COULD AFFECT THE REGION TUESDAY. THE ECMWF SHOWS
A COLD FRONT SAGGING INTO THE REGION...WITH ENOUGH ISENTROPIC LIFT TO
SUPPORT A SLIGHT CHANCE OF PRECIP FOR MOST OF THE PANHANDLES...WHILE
THE GFS STALLS THE FRONT IN KANSAS. ADDED IN SLIGHT CHANCE POPS AS
THE LAST FEW COLD FRONTS HAVE PUSHED FURTHER SOUTH THAN WHAT THE GFS
HAD SHOWN.

FIRE WEATHER...
ACTIVE FIRE WEATHER PATTERN CONTINUES. A SURFACE LOW AND UPPER LEVEL
TROUGH WILL CROSS VERY CLOSE TO THE PANHANDLES TODAY LEADING TO WINDY
CONDITIONS FOR MUCH OF THE REGION. A COLD FRONT WILL PUSH THROUGH ALL
OF THE AREA RELATIVELY EARLY LIMITING THE WARMING POTENTIAL.
HOWEVER...WITH VERY LIMITED LOW LEVEL MOISTURE...CRITICAL FIRE
WEATHER CONDITIONS ARE EXPECTED ACROSS THE CENTRAL AND SOUTHERN TEXAS
PANHANDLE. FOR THE NORTHERN TEXAS PANHANDLE...AND THE OKLAHOMA
PANHANDLE...THOUGH BREEZY TO WINDY CONDITIONS WILL BE
POSSIBLE...RELATIVE HUMIDITY VALUES SHOULD REMAIN NEAR OR ABOVE 20
PERCENT. WINDY AND DRY CONDITIONS WILL AGAIN BE POSSIBLE FOR MUCH OF
THE AREA TOMORROW. THERE IS CONSIDERABLE UNCERTAINTY IN THE FORECAST
BEYOND TOMORROW NIGHT...ESPECIALLY WITH THE TIMING OF SURFACE LOWS.
ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE SATURDAY
AND MONDAY...BUT CONFIDENCE IS VERY LOW.

JOHNSON

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING
     FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
     COLLINGSWORTH...DALLAM...DEAF SMITH...DONLEY...GRAY...
     HANSFORD...HARTLEY...HEMPHILL...HUTCHINSON...LIPSCOMB...
     MOORE...OCHILTREE...OLDHAM...POTTER...RANDALL...ROBERTS...
     SHERMAN...WHEELER.

     HIGH WIND WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR
     THE FOLLOWING ZONES: CARSON...COLLINGSWORTH...DONLEY...
     GRAY...HANSFORD...HEMPHILL...HUTCHINSON...LIPSCOMB...
     OCHILTREE...ROBERTS...WHEELER.

     RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...DALLAM...DEAF
     SMITH...DONLEY...GRAY...HARTLEY...HEMPHILL...HUTCHINSON...
     MOORE...OLDHAM...POTTER...RANDALL...ROBERTS...WHEELER.

     WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: COLLINGSWORTH...DALLAM...GRAY...HARTLEY...
     HUTCHINSON...MOORE...SHERMAN...WHEELER.

     HIGH WIND WARNING UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: ARMSTRONG...CARSON...DEAF SMITH...DONLEY...OLDHAM...
     POTTER...RANDALL.

OK...FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING
     FOR THE FOLLOWING ZONES: CIMARRON...TEXAS.

     HIGH WIND WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR
     THE FOLLOWING ZONES: BEAVER...TEXAS.

     WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: CIMARRON.

&&

10/17
Hazardous weather outlook, Apr 14, 6:22 AM CDT, 9 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
622 AM CDT THU APR 14 2011

OKZ001>003-TXZ001>020-142100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
622 AM CDT THU APR 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TODAY AND TONIGHT.

STRONG WEST TO NORTHWEST WINDS WILL DEVELOP ACROSS THE OKLAHOMA AND
TEXAS PANHANDLES BY LATE THIS MORNING...AND CONTINUE THROUGH THE
AFTERNOON HOURS BEFORE DIMINISHING EARLY THIS EVENING. THE STRONGEST
WINDS ARE EXPECTED ACROSS THE SOUTHWEST AND SOUTH CENTRAL TEXAS PANHANDLE
...WHERE SUSTAINED WIND SPEEDS OF 30 TO 40 MPH WITH GUSTS UP TO 60 MPH
ARE LIKELY. AS A RESULT...A HIGH WIND WARNING IS IN EFFECT FOR THIS
AREA FROM 11 AM THIS MORNING UNTIL 9 PM THIS EVENING. ACROSS THE
WESTERN OKLAHOMA PANHANDLE AS WELL AS THE NORTHWEST AND SOUTHEAST
SECTIONS OF THE TEXAS PANHANDLE...SUSTAINED WIND SPEEDS OF 25 TO 35
MPH WITH GUSTS UP TO 50 MPH ARE ANTICIPATED. THEREFORE...A WIND
ADVISORY IS IN EFFECT FOR THIS AREA FROM 11 AM THIS MORNING UNTIL 9
PM THIS EVENING. ELSEWHERE ACROSS THE CENTRAL AND EASTERN OKLAHOMA
PANHANDLE AND THE NORTHEAST TEXAS PANHANDLE...SUSTAINED WINDS OF 20
TO 30 MPH WITH HIGHER GUSTS ARE EXPECTED...AND CAUTION IS ADVISED ON
AREA LAKES TODAY AND TONIGHT.

CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY
BY LATE THIS MORNING THROUGH EARLY THIS EVENING ACROSS ALL OF THE
TEXAS PANHANDLE EXCEPT THE FAR NORTH CENTRAL AND NORTHEAST SECTIONS.
AS A RESULT...A RED FLAG WARNING IS IN EFFECT FROM 11 AM THIS MORNING
UNTIL 9 PM THIS EVENING DUE TO THE STRONG WINDS...VERY DRY GRASSES...
AND MINIMUM RELATIVE HUMIDITY VALUES OF 5 TO 15 PERCENT.

IN ADDITION...THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON
ACROSS THE OKLAHOMA PANHANDLE AND THE EXTREME NORTHERN TEXAS PANHANDLE.
ANY STORMS THAT DEVELOP SHOULD REMAIN BELOW SEVERE LEVELS AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

STRONG NORTHWEST TO NORTH WINDS WILL REDEVELOP ON FRIDAY. A HIGH WIND
WATCH IS IN EFFECT FOR THE EASTERN HALF OF THE OKLAHOMA AND TEXAS
PANHANDLES ON FRIDAY FROM 7 AM UNTIL 7 PM WHERE SUSTAINED WIND SPEEDS
OF 30 TO 40 MPH WITH GUSTS UP TO 60 MPH WILL BE POSSIBLE. ACROSS THE
WESTERN HALF OF THE OKLAHOMA AND TEXAS PANHANDLES...SUSTAINED WIND
SPEEDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH ARE EXPECTED...AND A
WIND ADVISORY MAY BE REQUIRED FOR THIS AREA ON FRIDAY.

CRITICAL FIRE WEATHER CONDITIONS ARE ANTICIPATED ACROSS THE OKLAHOMA
AND TEXAS PANHANDLES ON FRIDAY DUE TO THE STRONG WINDS... VERY DRY
GRASSES...AND MINIMUM RELATIVE HUMIDITY VALUES OF 10 TO 15 PERCENT.
THEREFORE...A FIRE WEATHER WATCH IS IN EFFECT FROM LATE FRIDAY
MORNING THROUGH FRIDAY AFTERNOON.

IN ADDITION...TEMPERATURES ARE FORECAST TO FALL TO NEAR OR BELOW
FREEZING EARLY SATURDAY MORNING ACROSS THE OKLAHOMA PANHANDLE AS WELL
AS NORTHERN AND WESTERN SECTIONS OF THE TEXAS PANHANDLE. FREEZE
WATCHES OR WARNINGS MAY BE REQUIRED DURING THIS TIME PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR
CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER CONDITIONS ACROSS MOST
OF THE TEXAS PANHANDLE TODAY...AND CRITICAL FIRE WEATHER CONDITIONS
ACROSS THE PANHANDLES ON FRIDAY.

ANDRADE

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 4:16 AM CDTHigh Wind WarningAMAArmstrong, Carson, Deaf Smith, Donley, Oldham, Potter and 1 more11 hr
Apr 14, 4:16 AM CDTWind AdvisoryAMACollingsworth, Dallam, Gray, Hartley, Hutchinson, Moore and 2 more11 hr
Apr 14, 4:33 AM CDTFire Weather WatchAMAArmstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more11 hr
Apr 14, 3:39 PM CDTHigh Wind WarningAMAArmstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more27 hr

Nearby

Red Flag Warnings in Texas, 2011Red Flag Warnings in Oklahoma, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.